Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 21, 2013, 3:43 PM MDT for 11 counties in New Mexico. It took effect at Apr 22, 2013, 11:00 AM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 21, 2013, 3:43 PM MDT (21:43 UTC)
- In effect from
- Apr 22, 2013, 11:00 AM MDT
- Expired
- Apr 22, 2013, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 55 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 5:55 PM MDT | HIGH SUST WINDS 41 | 2 Ene Clayton, NM | KCAO ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2861 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WWUS85 KABQ 212143 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 343 PM MDT SUN APR 21 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY BELOW SIGNIFICANT SNOW PACK FOR MUCH OF NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO GUSTY WINDS AND EXTREMELY LOW HUMIDITIES... .TURBULENT MIXING OF THE WESTERLIES MONDAY IN ADVANCE OF A SOUTHWARD MOVING COLD FRONT WILL COMBINE WITH EXTREMELY LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF CENTRAL AND EASTERN NEW MEXICO. CRITICAL CONDITIONS WILL LIKELY EXTEND INTO THE EVENING HOURS ACROSS THE EAST AND END WHEN A STRONG COLD FRONT PUSHES THROUGH. WESTERN AREAS MAY SEE AN HOUR OR TWO OF CRITICAL CONDITIONS MONDAY AFTERNOON AS WELL. NMZ103-104-107-108-221400- /O.NEW.KABQ.FW.W.0014.130422T1600Z-130423T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 343 PM MDT SUN APR 21 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY. * AREA AND TIMING...FROM THE EAST SLOPES OF THE SANGRE DE CRISTO AND SANDIA/MANZANO MOUNTAINS EAST TO THE TEXAS BORDER BEGINNING LATE MONDAY MORNING AND CONTINUING INTO MONDAY EVENING. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...7 TO 12 PERCENT LOWER ELEVATIONS. GENERALLY 10 TO 15 PERCENT ABOVE 7000 FEET BELOW SIGNIFICANT SNOW PACK. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
3 follow-up statements
257 WWUS85 KABQ 221232 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 632 AM MDT MON APR 22 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TODAY BELOW SIGNIFICANT SNOW PACK FOR MUCH OF NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO GUSTY WINDS AND LOW HUMIDITIES... .TURBULENT MIXING OF THE WESTERLIES TODAY IN ADVANCE OF A SOUTHWARD MOVING COLD FRONT WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF CENTRAL AND EASTERN NEW MEXICO. TEMPERATURES WILL BE ABOVE NORMAL WITH HIGH HAINES AND SEVERAL HOURS OF SINGLE DIGIT HUMIDITIES. CRITICAL CONDITIONS WILL LIKELY EXTEND INTO THE EVENING HOURS ACROSS THE EAST THEN END WHEN A STRONG COLD FRONT PUSHES THROUGH THE AREA. WESTERN AREAS MAY SEE SEVERAL HOURS OF NEAR TO MARGINAL CRITICAL CONDITIONS THIS AFTERNOON AS WELL. NMZ103-104-107-108-222130- /O.CON.KABQ.FW.W.0014.130422T1600Z-130423T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 632 AM MDT MON APR 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AREA AND TIMING...FROM THE EAST SLOPES OF THE SANGRE DE CRISTO AND SANDIA/MANZANO MOUNTAINS EAST TO THE TEXAS BORDER BEGINNING LATE THIS MORNING AND CONTINUING INTO THIS EVENING. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...5 TO 12 PERCENT LOWER ELEVATIONS. GENERALLY 10 TO 15 PERCENT ABOVE 7000 FEET BELOW SIGNIFICANT SNOW PACK. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
737 WWUS85 KABQ 221528 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 928 AM MDT MON APR 22 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TODAY BELOW SIGNIFICANT SNOW PACK FOR THE NORTHWEST PLATEAU...NORTHWEST HIGHLANDS...MIDDLE RIO GRANDE VALLEY AND ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE BORDER DUE TO GUSTY WINDS AND LOW HUMIDITIES... .SEVERAL HOURS OF SINGLE DIGIT HUMIDITY VALUES COMBINED WITH A HIGH HAINES INDEX...ABOVE NORMAL TEMPERATURES AND GUSTY WINDS WILL PROVIDE CRITICAL FIRE WEATHER GROWTH CONDITIONS TO MUCH OF NORTHERN AND CENTRAL NEW MEXICO. THIS APPEARS TO BE A TURBULENT MIXING DAY WITH WELL ABOVE NORMAL MIXING HEIGHTS IN THE FORECAST. SURFACE WINDS WILL GUST UP STRONG THIS AFTERNOON AND THEN RELAX SOME DURING A SHORT PERIOD OF TIME CREATING A HERKY JERKY NATURE TO THE WIND FLOW. OVERNIGHT LOW TEMPERATURES WERE ABOVE NORMAL MOST AREAS AND THIS WAS COMBINED WITH POOR TO MODERATE HUMIDITY RECOVERIES SETTING THE STAGE FOR TODAY. NMZ101-105-106-230300- /O.EXB.KABQ.FW.W.0014.130422T1700Z-130423T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 928 AM MDT MON APR 22 2013 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST HIGHLANDS FAVORING THE INTERSTATE 40 CORRIDOR AND MIDDLE RIO GRANDE VALLEY PEAKING MID TO LATE AFTERNOON. * 20 FOOT WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 4 TO 10 PERCENT WITH SLIGHTLY HIGHER READINGS ACROSS HIGHEST ELEVATIONS LIKES THE CHUSKAS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-104-107-108-230300- /O.EXT.KABQ.FW.W.0014.130422T1700Z-130423T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 928 AM MDT MON APR 22 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AREA AND TIMING...FROM THE EAST SLOPES OF THE SANGRE DE CRISTO AND SANDIA/MANZANO MOUNTAINS EAST TO THE TEXAS BORDER BEGINNING LATE THIS MORNING AND CONTINUING INTO THIS EVENING. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 5 TO 10 PERCENT WITH SLIGHTLY HIGHER READINGS ACROSS THE HIGHER ELEVATIONS...GENERALLY ABOVE 8500 FEET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
068 WWUS85 KABQ 222122 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 322 PM MDT MON APR 22 2013 ...RED FLAG WARNING IN EFFECT THROUGH 8 PM MDT TODAY BELOW SIGNIFICANT SNOW PACK FOR THE NORTHWEST PLATEAU...NORTHWEST HIGHLANDS...MIDDLE RIO GRANDE VALLEY AND ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE BORDER DUE TO GUSTY WINDS AND LOW HUMIDITIES... .SINGLE DIGIT HUMIDITY VALUES COMBINED WITH A HIGH HAINES INDEX...ABOVE NORMAL TEMPERATURES AND GUSTY WINDS WILL CONTINUE TO PROVIDE CRITICAL FIRE WEATHER GROWTH CONDITIONS TO MUCH OF NORTHERN AND CENTRAL NEW MEXICO. MIXING HAS BEEN TURBULENT TODAY WITH WINDS VARYING BY DIRECTION AND SPEED OVER A MATTER OF MINUTES. THE STRONGER WINDS WILL DIMINISH FAIRLY RAPIDLY AROUND SUNSET ALTHOUGH HUMIDITY VALUES WILL REMAIN QUITE LOW AHEAD OF A BACK DOOR COLD FRONT THAT WILL PUSH VIGOROUSLY ACROSS THE EASTERN PLAINS TONIGHT AND ULTIMATELY SPILL INTO THE CENTRAL VALLEY. HUMIDITY VALUES BEHIND THE COLD FRONT WILL BE HIGHER WITH MUCH COOLER TEMPERATURES. NMZ101-103>108-230200- /O.EXT.KABQ.FW.W.0014.000000T0000Z-130423T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 322 PM MDT MON APR 22 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST HIGHLANDS...MIDDLE RIO GRAND VALLEY AND THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE REST OF THIS AFTERNOON INTO THE EARLY EVENING. * 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS BETWEEN 35 TO 45 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY IN THE SINGLE DIGITS ACROSS THE LOWLANDS AND MID ELEVATIONS WITH 10 TO 15 PERCENT ABOVE 8500 FEET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 21, 3:05 PM MDT, 38 minutes earlier.
Area forecast discussion, Apr 21, 3:05 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 PM MDT SUN APR 21 2013 .DISCUSSION... AFTER A QUIET NIGHT TONIGHT...MONDAY WILL BE WARMER AND BREEZY TO WINDY AS A DISTURBANCE SLIDES THROUGH THE GREAT BASIN AND INTO COLORADO. A FEW SPOTS FROM CQC TO LVS AND ALG AND N OF INTERSTATE 40 MAY SEE WIND ADVY CRITERIA...HOWEVER AS THE DAY PROGRESSES THE SURFACE LOW SAGS SWD INTO THE EASTERN PLAINS. HIGHS TO BE ABOVE AVERAGE...BEFORE PLUNGING WELL BELOW AVERAGE BY 20 TO 30 DEG IN THE NORTHEAST PART OF THE STATE TUESDAY. MODELS STILL HAVE SIGNIFICANT DIFFERENCES IN THE TIMING AND WESTWARD EXTENT OF THE STRONG COLD FRONT TO BLAST INTO NE NM LATE MONDAY AFTERNOON/EARLY EVENING. POTENTIAL FOR AT LEAST BRIEF SUSTAINED OR PEAK GUSTS MEETING OR EXCEEDING HIGH WIND CRITERIA BASED ON FORECAST SFC GRADIENT IN THE NORTHEAST/EAST CENTRAL...MAKING REDUCED VISIBILITIES IN BLOWING DUST POTENTIALLY A SIGNIFICANT IMPACT FOR TRAVELERS...ALONG WITH STRONG CROSS WINDS ON HIGHWAYS SUCH AS INTERSTATE 40. ALTHOUGH MOISTURE IS MEAGER...THERE COULD BE SOME RAIN/SNOW ASSOCIATED WITH THE FRONT...AND BLOWING SNOW COULD HAVE AT LEAST A SHORT LIVED IMPACT IN THE FAR NORTHEAST. NAM STILL BRINGS THE FRONT AND AT LEAST A BRIEF INCURSION INTO THE RGV MONDAY NIGHT...WHICH IS FASTER THAN 24 HRS AGO...WHILE THE GFS HOLDS OFF UNTIL TUESDAY NIGHT. THIS MAY HAVE SOME IMPACT ON THE EXTENT AND AMOUNTS OF PRECIPITATION INDICATED BY THE MODELS. NAM12 GOES GANGBUSTERS WITH IT/S SNOWFALL AMOUNTS /4-8 INCHES/ FOR THE SAN JUAN/SANGRE DE CRISTO MTS AND NORTHEAST HIGHLANDS TUE/TUE EVENING WHILE GFS FORECASTS LESS THAN AN INCH. HAVE GONE AHEAD AND INCREASED POPS BUT NOT GOING FOR HIGHLIGHTS AT THIS TIME. STRONG DYNAMICS FORECAST BY BOTH MODELS BUT MOISTURE STILL NOT FORECAST TO BE GENEROUS AS OF THIS PACKAGE. MODELS NOW INDICATE THERE/S ONE MORE SHORTWAVE IN THE NORTHWEST FLOW ALOFT WEDNESDAY...WHICH PUSHES ANOTHER FRONT INTO THE EASTERN PLAINS WEDNESDAY AFTERNOON/NIGHT. DOESN/T APPEAR TO BE MUCH MOISTURE TO WORK WITH THOUGH. APPROACHING BUT WEAKENING UPPER LOW FROM THE WEST AND RETURN FLOW MAY COMBINE FOR SOME MORE ACTIVE AND WETTER WX FOR LATE THIS WEEK. && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY ACROSS MUCH OF CENTRAL AND EASTERN NEW MEXICO... IN THE WAKE OF YESTERDAY'S SHORTWAVE TROUGH PASSAGE...TODAY HAS BEEN A RELATIVE DOWN DAY...ALTHOUGH SOME AFTERNOON BREEZINESS IS SHOWING UP IN THE LATEST SURFACE OBSERVATIONS. TEMPERATURES TONIGHT WILL CONTINUE THE ONGOING WARMING TREND AND RESULT IN POOR HUMIDITY RECOVERIES ACROSS THE SOUTH AND FAIR RECOVERIES ACROSS THE NORTH... EXCEPT GOOD OVER EXISTING SNOWPACK. MONDAY LOOKS TO BE A CRITICAL FIRE WEATHER DAY WITH TURBULENT MIXING AND EXTREMELY DRY CONDITIONS. HIGH HAINES INDICES ARE FORECAST ACROSS MOST OF OUR AREA...WITH WELL ABOVE NORMAL MIXING HEIGHTS AND TEMPERATURES. SINGLE DIGIT MINIMUM RELATIVE HUMIDITIES ARE FORECAST ACROSS A MAJORITY OF THE AREA AS WELL. WILL ISSUE A RED FLAG WARNING FOR FIRE WEATHER ZONES 103-104 AND 107-108. AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST ACROSS THE WEST AS WELL...BUT DURATION AND COVERAGE DO NOT WARRANT A WARNING AT THIS TIME. THIS EVENT WILL EXTEND INTO THE EVENING HOURS AND END WITH A COLD FRONTAL PASSAGE ACROSS THE EAST. RELATIVE HUMIDITIES WILL TREND UP BEHIND THE FRONT...BUT WINDS WILL STAY UP AND SHIFT TO THE NORTH. AREAS HIT HARD ON MONDAY WITH CRITICAL FIRE WEATHER CONDITIONS WILL FIND SOME RELIEF ON TUESDAY BEHIND THE COLD FRONT WITH A SIGNIFICANT UPTREND IN RELATIVE HUMIDITIES DUE TO STRONG COLD AIR ADVECTION... WHICH WILL RESULT IN HIGH TEMPERATURES 20-30 DEGREES COOLER THAN MONDAY'S. WEST OF THE CENTRAL MOUNTAIN CHAIN...5-15 DEGREES OF COOLING IS FORECAST TUESDAY WITH A LESS PRONOUNCED COOL-DOWN. DESPITE THE COOLING ACROSS THE WEST...VENT RATES WILL STILL BE GOOD TO EXCELLENT ON TUESDAY. CHANCES FOR WETTING PRECIPITATION WILL TREND UP LATE MONDAY NIGHT INTO TUESDAY WITH THE FRONT ACROSS THE NORTH...WITH THE BEST CHANCES ALONG THE EAST SLOPES OF THE SANGRES AND OVER THE RATON MESA WHERE AN INCH OR TWO OF SNOW IS POSSIBLE. SEVERAL INCHES OF SNOW ARE POSSIBLE ACROSS THE HIGHEST PEAKS OF THE SANGRES. WEDNEDSAY LOOKS TO BE A TRANSITION DAY WITH SOME WARMING/DRYING... BUT NOT MUCH WIND. THE 12Z MEDIUM RANGE MODEL SOLUTIONS ARE SHOWING GOOD AGREEMENT ON THE HANDLING OF AN UPPER LOW MOVING ENE ACROSS THE DESERT SOUTHWEST WEDNESDAY NIGHT INTO THURSDAY...THEN ACROSS NEW MEXICO ON THURSDAY NIGHT. THE MODELS HAVE BEEN TRENDING TOWARD A WETTER SYSTEM...WITH LIMITED MOISTURE ADVECTION IN ADVANCE OF THE SYSTEM. CHANCES FOR WETTING RAIN ARE TRENDING UP FOR THURSDAY AND THURSDAY NIGHT...BUT WE'LL PLAY IT CONSERVATIVE UNTIL WE GET MORE RUN-TO-RUN CONSISTENCY. LOWER FORECAST CONFIDENCE FOR FRIDAY THROUGH NEXT WEEKEND...BUT WINDS DON'T LOOK TO REACH CRITICAL THRESHOLDS FOR NOW. && .AVIATION... 18Z TAF CYCLE VFR CONDITIONS TO PERSIST THROUGH THE NEXT 24HRS WITH DRY WESTERLY FLOW. GUSTY SURFACE WINDS TO MAX AROUND 30KTS THIS AFTERNOON... WITH THE HIGHEST GUSTS AT THE KLVS TERMINAL. LOOK FOR WINDS TO TREND UP MONDAY WITH MORE WIDESPREAD GUSTS TO BETWEEN 30-40KTS BY AFTERNOON. 11 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 37 76 37 57 / 0 0 0 0 DULCE........................... 28 67 35 53 / 0 5 0 10 CUBA............................ 31 70 34 58 / 0 0 0 10 GALLUP.......................... 32 73 33 63 / 0 0 0 0 EL MORRO........................ 32 71 33 62 / 0 0 0 0 GRANTS.......................... 31 76 34 64 / 0 0 0 0 QUEMADO......................... 35 73 35 67 / 0 0 0 0 GLENWOOD........................ 45 81 48 73 / 0 0 0 0 CHAMA........................... 28 63 33 48 / 5 10 5 20 LOS ALAMOS...................... 35 73 34 58 / 0 0 0 10 PECOS........................... 38 72 32 51 / 0 5 10 20 CERRO/QUESTA.................... 28 65 33 52 / 0 5 20 40 RED RIVER....................... 27 53 32 45 / 5 10 20 50 ANGEL FIRE...................... 30 63 31 49 / 0 10 20 40 TAOS............................ 29 69 33 54 / 0 5 10 30 MORA............................ 33 69 30 48 / 0 5 20 30 ESPANOLA........................ 36 76 37 61 / 0 0 0 10 SANTA FE........................ 39 74 34 57 / 0 0 0 10 SANTA FE AIRPORT................ 36 76 34 60 / 0 0 0 10 ALBUQUERQUE FOOTHILLS........... 39 77 37 69 / 0 0 0 5 ALBUQUERQUE HEIGHTS............. 48 80 42 68 / 0 0 0 5 ALBUQUERQUE VALLEY.............. 44 80 42 70 / 0 0 0 5 ALBUQUERQUE WEST MESA........... 45 79 43 69 / 0 0 0 5 LOS LUNAS....................... 45 82 42 73 / 0 0 0 5 RIO RANCHO...................... 45 79 41 68 / 0 0 0 5 SOCORRO......................... 48 85 47 77 / 0 0 0 5 SANDIA PARK/CEDAR CREST......... 39 74 35 67 / 0 0 5 5 TIJERAS......................... 39 75 34 68 / 0 0 0 5 MORIARTY/ESTANCIA............... 37 74 31 59 / 0 0 10 10 CLINES CORNERS.................. 39 73 31 54 / 0 0 10 10 GRAN QUIVIRA.................... 42 75 34 67 / 0 0 5 5 CARRIZOZO....................... 47 78 40 70 / 0 0 5 5 RUIDOSO......................... 48 72 43 62 / 0 0 5 5 CAPULIN......................... 34 72 21 41 / 5 20 30 30 RATON........................... 32 73 25 45 / 5 10 30 30 SPRINGER........................ 33 73 26 47 / 0 5 20 20 LAS VEGAS....................... 38 72 25 48 / 0 5 10 20 CLAYTON......................... 41 71 27 43 / 5 10 30 20 ROY............................. 38 73 29 47 / 0 5 20 20 CONCHAS......................... 41 80 33 53 / 0 5 10 10 SANTA ROSA...................... 42 82 33 55 / 0 0 10 10 TUCUMCARI....................... 43 83 34 52 / 0 5 10 10 CLOVIS.......................... 45 82 33 52 / 0 0 10 5 PORTALES........................ 44 85 33 54 / 0 0 10 5 FORT SUMNER..................... 43 85 34 57 / 0 0 10 5 ROSWELL......................... 48 90 42 63 / 0 0 5 5 PICACHO......................... 49 83 36 60 / 0 0 5 5 ELK............................. 47 80 37 61 / 0 0 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING ZONES...NMZ103-104-107-108. &&
Hazardous weather outlook, Apr 21, 5:31 AM MDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 531 AM MDT SUN APR 21 2013 NMZ501>540-221200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 531 AM MDT SUN APR 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
Nearby
Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.